Hi, I tried using aripiprazole to help with my mental health many years ago. Sadly, it made me feel very on edge and I continued to hallucinate. It is now a few years later and I feel like I am more in control of my illness. However, the clozapine I take has too many side effects. Do you think that now I am at a later stage in the illness, aripiprazole might have a better chance of working?
Consult ur doctor …!!! Asap…!!!
I’m not sure if the stage you are at in your recovery will increase effectiveness, but sometimes pairing certain medications with others can increase the chance of positive results.
Out of curiosity, may I ask what side effects you are experiencing from Clozapine? That one is known for some pretty nasty side effects. You should talk with your doctor about your concerns (and these side effects).
Hi Briggy, I am very sedated on Clozapine to the extent that I find it hard to breathe. Also, I sleep 12hours a day and still feel tired. I drool at night and my vision is off…
Ahh, I see. Yeah, those are some pretty intense side effects; I’d really recommend seeing your doctor and letting them know about the side effects. Clozapine is known to mess with WBC count and can cause arrhythmia (both of those are rare, but confirmed side effects). Contacting your doctor is, in my opinion, the best action to take here. Keep in mind that more and more medications are being approved nowadays, so there may be something similar to Clozapine that you can take that may not give you such severe side effects.
I spent a couple of weeks on Haldol recently. It’s still a horrible med, but I can get by on much less of it than I used to in the past and the techniques I’ve learned in recovery would probably help me keep going on it now if I absolutely had to (God forbid). Still not sure I’d be able to hold down a job on that stuff, though. Cognitive hit is pretty bad.
I currently take 20mg aripiprazole (or Abilify), on different doses for 2 years. I started off at 5, didn’t work, 10 didn’t work either, 15 didn’t work more or less than 20 that I eat now.
We’re all different though and maybe going back to Abilify for you will help to get rid of the side effects, since I have none with Abilify. But it doesn’t help my postive symptoms though (not really the negative ones either, while I’m at it talking about symptoms).
So basically, Abilify is quite useless for me getting better, even after 2 years of taking them.
Why have you stuck with the same med for these years if it doesn’t do anything and gives you side effects?
please talk to a psychiatrist about meds see if they can try another med on you. I have been on multiple meds like abilify, risperidone, (three times) fanapt, invega and now Haldol. I know its tiring to keep trying meds but please don’t give up.
Yes, I’ve experienced this. When I first tried Risperdal, it didn’t work that well. Of course, I was taking Tegretol, and that drug decreases the effectiveness of AP’s. So, that was the reason it wasn’t working. When they took me off the Tegretol, the Risperdal had a chance to work and I got better. Tegretol is a mood stabilizer.
The Dr’s keep telling me that side effects are normal and better than psychosis. I have tried so many drugs now. I see my psychiatrist on the NHS once every six months…
Oh I see. At least though, if it keeps you from being psychotic, it’s doing something besides giving side effects.